Swollen Upper Lip - Zoom Whitening Side Effect?
- Asked by n16 in pa
- 3 years ago
my upper lip is beyond severly swollen and getting worse. the dentist is prescribing benadryl. she said, she has never seen it this bad and assured me that all was covered well. a reaction to the light. is this correct?
ZOOM Whitening Uses a UV Light
It is possible that the heat from the ZOOM lamp caused the equivalent of a sunburn on your upper lip. The likelihood of it being an allergic reaction to the whitening gel is nearly impossible, since whitening gels are peroxides and the human body itself manufacturers peroxides on a daily basis (sometimes, 10x more than the amount of peroxides in whitening gels). If your clinician placed a latex barrier over your lips, perhaps it is an allergic reaction to latex. This can be easily verified by a dermatologist.
In the meantime, using cool Aloe Vera is your best option if it is indeed a burn. Ibuprofen (Advil, Motrin) will help with discomfort, and Arnica can help decrease bruising that could result from excessive swelling. You should see improvement within a day or two.
ZOOM bleaching - rare side effect on tissue
If the bleaching agent leaks around the gel that is put there to block it, then it could cause the swelling. Fortunately, if it is caught early, it should only be temporary and last a few minutes. If it has been a couple days, then apparently they left it on too long. It could also be the heat from the lamp but that usually is not the problem. Advil, benadryl and lots of water both internally and topically should help especially if caught early.
Swollen lip after Invisalign
There are RARE unusual reactions to all medical procedures and medications. The human body is still 90 % a mystery. You might ask your dentist about prescribing Medrol Dose Pack if the swelling is significant.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.